Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 7, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Apr 23, 2022, 4:02 PM CDT for 8 counties in North Dakota. It took effect at Apr 23, 2022, 6:56 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2022, 4:02 PM CDT (21:02 UTC)
- In effect from
- Apr 23, 2022, 6:56 PM CDT
- Expired
- Apr 24, 2022, 7:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Cass County, ND, Grand Forks County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 66 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted.
112 WWUS73 KFGF 232102 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 402 PM CDT Sat Apr 23 2022 NDZ039-049-052-053-250000- /O.NEW.KFGF.WI.Y.0007.220424T1200Z-220425T0000Z/ /O.CON.KFGF.WI.Y.0006.000000T0000Z-220424T0000Z/ Cass-Ransom-Sargent-Richland- Including the cities of Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 402 PM CDT Sat Apr 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... * WHAT...For the first Wind Advisory, south winds 20 to 30 mph with gusts up to 50 mph. For the second Wind Advisory, northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Cass, Ransom, Sargent and Richland Counties. * WHEN...For the first Wind Advisory, until 7 PM CDT this evening. For the second Wind Advisory, from 7 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Gusty winds may be hazardous to high profile vehicles traveling along I-94 this evening. * ADDITIONAL DETAILS...Winds are expected to diminish from the south this evening before picking up again Sunday from the northwest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ027-029-030-038-250000- /O.NEW.KFGF.WI.Y.0007.220424T1200Z-220425T0000Z/ Grand Forks-Steele-Traill-Barnes- Including the cities of Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, and Valley City 402 PM CDT Sat Apr 23 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Grand Forks, Steele, Traill and Barnes Counties. * WHEN...From 7 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ003-029-030-040-240000- /O.CON.KFGF.WI.Y.0006.000000T0000Z-220424T0000Z/ Clay-Wilkin-West Otter Tail-Grant- Including the cities of Moorhead, Breckenridge, Fergus Falls, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 402 PM CDT Sat Apr 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Minnesota, Clay, Wilkin, West Otter Tail and Grant Counties. In North Dakota, Cass, Ransom, Sargent and Richland Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MJB
6 follow-up statements
076 WWUS73 KFGF 232356 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 656 PM CDT Sat Apr 23 2022 NDZ039-250000- /O.CAN.KFGF.WI.Y.0006.000000T0000Z-220424T0000Z/ /O.CON.KFGF.WI.Y.0007.220424T1200Z-220425T0000Z/ Cass- Including the city of Fargo 656 PM CDT Sat Apr 23 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...The first Wind Advisory has been cancelled for this evening. The second Wind Advisory starts Sunday morning, northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Cass County. * WHEN...From 7 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ049-052-053-250000- /O.CAN.KFGF.WI.Y.0006.000000T0000Z-220424T0000Z/ /O.EXT.KFGF.WI.Y.0007.220423T2356Z-220425T0000Z/ Ransom-Sargent-Richland- Including the cities of Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 656 PM CDT Sat Apr 23 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SUNDAY... * WHAT...For the first Wind Advisory, south to southwest winds 20 to 30 mph with gusts up to 45 mph. For the second Wind Advisory, northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Ransom, Richland and Sargent Counties. * WHEN...Until 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ003-029-030-040-240100- /O.CAN.KFGF.WI.Y.0006.000000T0000Z-220424T0000Z/ Clay-Wilkin-West Otter Tail-Grant- Including the cities of Moorhead, Breckenridge, Fergus Falls, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 656 PM CDT Sat Apr 23 2022 ...WIND ADVISORY IS CANCELLED... Gusty southerly to southwesterly winds to 25 mph may continue this evening. $$ NDZ027-029-030-038-250000- /O.CON.KFGF.WI.Y.0007.220424T1200Z-220425T0000Z/ Grand Forks-Steele-Traill-Barnes- Including the cities of Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, and Valley City 656 PM CDT Sat Apr 23 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Grand Forks, Steele, Traill and Barnes Counties. * WHEN...From 7 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MJB
150 WWUS73 KFGF 240450 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1150 PM CDT Sat Apr 23 2022 NDZ027-029-030-250000- /O.NEW.KFGF.FG.Y.0001.220424T0450Z-220424T1100Z/ /O.CON.KFGF.WI.Y.0007.220424T1200Z-220425T0000Z/ Grand Forks-Steele-Traill- Including the cities of Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, and Portland 1150 PM CDT Sat Apr 23 2022 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CDT SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... * WHAT...For the Dense Fog Advisory, visibility to less than 1/4 mile in dense fog. For the Wind Advisory, northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Grand Forks, Steele and Traill Counties. * WHEN...For the Dense Fog Advisory, until 6 AM CDT Sunday. For the Wind Advisory, from 7 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ MNZ001-NDZ016-026-028-054-241100- /O.NEW.KFGF.FG.Y.0001.220424T0450Z-220424T1100Z/ West Polk-Eastern Walsh-Nelson-Griggs-Western Walsh- Including the cities of Crookston, East Grand Forks, Grafton, Park River, Lakota, Mcville, Aneta, Tolna, Cooperstown, Edinburg, Adams, and Lankin 1150 PM CDT Sat Apr 23 2022 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CDT SUNDAY... * WHAT...Visibility less than 1/4 mile in dense fog. * WHERE...In Minnesota, West Polk County. In North Dakota, Eastern Walsh, Nelson, Griggs and Western Walsh Counties. * WHEN...Until 6 AM CDT Sunday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ NDZ038-039-250000- /O.CON.KFGF.WI.Y.0007.220424T1200Z-220425T0000Z/ Barnes-Cass- Including the cities of Valley City and Fargo 1150 PM CDT Sat Apr 23 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Cass and Barnes Counties. * WHEN...From 7 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ049-052-053-250000- /O.CON.KFGF.WI.Y.0007.000000T0000Z-220425T0000Z/ Ransom-Sargent-Richland- Including the cities of Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 1150 PM CDT Sat Apr 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Richland, Ransom and Sargent Counties. * WHEN...Until 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
748 WWUS73 KFGF 240858 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 358 AM CDT Sun Apr 24 2022 NDZ027-029-030-250000- /O.CAN.KFGF.FG.Y.0001.000000T0000Z-220424T1100Z/ /O.CON.KFGF.WI.Y.0007.220424T1200Z-220425T0000Z/ Grand Forks-Steele-Traill- Including the cities of Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, and Portland 358 AM CDT Sun Apr 24 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Grand Forks, Steele and Traill Counties. * WHEN...From 7 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ001-NDZ016-026-028-054-241000- /O.CAN.KFGF.FG.Y.0001.000000T0000Z-220424T1100Z/ West Polk-Eastern Walsh-Nelson-Griggs-Western Walsh- Including the cities of Crookston, East Grand Forks, Grafton, Park River, Lakota, Mcville, Aneta, Tolna, Cooperstown, Edinburg, Adams, and Lankin 358 AM CDT Sun Apr 24 2022 ...DENSE FOG ADVISORY IS CANCELLED... Dense fog has diminished across much of the area this morning, with a few patchy areas of lower visibility down to 1 mile still possible through sunrise. $$ NDZ038-039-250000- /O.CON.KFGF.WI.Y.0007.220424T1200Z-220425T0000Z/ Barnes-Cass- Including the cities of Valley City and Fargo 358 AM CDT Sun Apr 24 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Cass and Barnes Counties. * WHEN...From 7 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ049-052-053-250000- /O.CON.KFGF.WI.Y.0007.000000T0000Z-220425T0000Z/ Ransom-Sargent-Richland- Including the cities of Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 358 AM CDT Sun Apr 24 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Ransom, Richland and Sargent Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
250 WWUS73 KFGF 241459 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 959 AM CDT Sun Apr 24 2022 NDZ027-029-030-038-039-049-052-053-250000- /O.CON.KFGF.WI.Y.0007.000000T0000Z-220425T0000Z/ Grand Forks-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Including the cities of Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 959 AM CDT Sun Apr 24 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...East Central and Southeast North Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS... Snow may mix with the rain at times today allowing brief visibility reductions when combined with the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MJB
159 WWUS73 KFGF 242044 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 344 PM CDT Sun Apr 24 2022 NDZ027-029-030-038-039-049-052-053-250000- /O.CON.KFGF.WI.Y.0007.000000T0000Z-220425T0000Z/ Grand Forks-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Including the cities of Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 344 PM CDT Sun Apr 24 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...East Central and Southeast North Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Light snow may combine with the windy conditions across portions of the area allowing brief visibility reductions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MJB
297 WWUS73 KFGF 242348 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 648 PM CDT Sun Apr 24 2022 NDZ027-029-030-038-039-049-052-053-250100- /O.EXP.KFGF.WI.Y.0007.000000T0000Z-220425T0000Z/ Grand Forks-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Including the cities of Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 648 PM CDT Sun Apr 24 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Gusty northwest winds will slowly lessen this evening into the overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Apr 23, 1:31 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 23, 1:31 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 131 PM CDT Sat Apr 23 2022 .UPDATE... Issued at 130 PM CDT Sat Apr 23 2022 Have issued a wind advisory for the far south with strong and gusty winds expected behind the warm front. Mixed layer winds on sounding indicating 30-40kts in spots, with a deep mixed layer. Some isolated gusts above 50 mph are possible especially with developing showers or storms. Severe gusts possible with the stronger thunderstorm activity. Winds should begin to subside across the southern Valley area toward sunset. . Previous Update... Issued at 651 AM CDT Sat Apr 23 2022 Most of the thunderstorm activity has now shifted along and north of highway 2 and is moving quickly northward. The rainfall intensity has been up and down, but when it has been heavier, it is accumulating quickly. Have been issuing areal flood warnings along these heavier bands lifting northward. With around 1 inch of rain falling over the course of an hour or so, the ground just doesn't have any ability to soak it in. Therefore it is running off into the ditches and low areas. This band is lifting northward at a pretty decent rate now, so think the heaviest rain should end in the next few hours. After that there should be somewhat of a break until the next severe potential this afternoon. && .SHORT TERM...(Today through Sunday) Issued at 335 AM CDT Sat Apr 23 2022 The main short term issues remain the same as they have been the past few days...heavy rainfall early this morning, severe weather this afternoon, and then gusty northwest winds and snowfall late tonight and Sunday. As of early this morning, the Colorado Low was located over south central South Dakota. A warm front extended out to the east of the low, where Huron and Watertown were both about 70 degrees with a dewpoint around 60. As this mild and moist air has been pushing further northward, it is encountering colder air. This has been producing some fog across the southern Red River Valley into adjacent areas of west central Minnesota. An inverted trough also extended north of the low, up toward the Minot area. This has kept winds from the east-northeast across the FA. Outside of any thunder activity, winds have been much lower than other areas to the west and south. Areas with showers and storms have been able to mix down some stronger wind gusts at times. As for the heavy rainfall potential yet tonight, will be watching urban areas like Fargo-Moorhead-West Fargo and Grand Forks-East Grand Forks. Could see some puddles start to develop if stronger echoes hold over any of these areas for a longer period of time. The threat is there too for the rural areas along and north of highway 200, which had the heavier snow not too long ago. Moving into the severe weather threat today, it will likely depend on the fog/low clouds clearing out. As it stands right now, there is fairly widespread coverage of both. The surface low is expected to track north-northeast and should be located over north central or northeast South Dakota by 18z, then somewhere near Fargo by 00z Sun. This track continues to be slower and slightly further west. This shift is reflected in the update to the SPC Day 1 Convective Outlook graphic, which has shunted the slight risk for severe weather further west...which now includes southeast and east central North Dakota, as well as the Minnesota areas it had before. Timing from the previous graphics still looks good, the afternoon hours being the prime time, and the full spectrum of hazards still look possible. The latest high resolution models show a full spectrum of possibilities, so overall confidence in how this afternoon may develop is not that high. More confident in the timing, with initiation likely in the early afternoon, and cells racing eastward out of the FA by late afternoon or early evening. As for the flooding threat with this afternoon/evening convection, it will have to be watched. The coverage of storms should be lower, but storms can dump heavy amounts of rain quickly. These storms should also be moving quickly. Training could occur in some areas, but again, confidence is lower there. The extreme temperature gradient from northwest to southeast will occur, but exactly how warm it gets will depend on the clearing. The forecast currently shows around 70F at Fergus Falls to the mid 30s around Cando. These warmer temperatures will push out quickly tonight into Sunday. Gusty northwest winds will move in along with some snow. Areas along and north of the I94 corridor should see a dusting of snow late tonight, Sunday, into Sunday evening. The Devils Lake region could still see up to 2 inches or so. .LONG TERM...(Sunday night through Friday) Issued at 335 AM CDT Sat Apr 23 2022 Impacts across the extended period look to be minimal as the H5 Colorado Low moves out of the area. Snow chances come to an end prior to sunrise Monday morning, with partial clearing during the afternoon. Monday's temperatures will be well below average, with highs only reaching the upper 20s to middle 30s. After a cold night Monday into Tuesday, return flow brings slightly warmer air back into the area, with highs in the middle 30s to middle 40s. The warmup continues into Wednesday and Thursday as highs climb into the 40s and 50s under a developing, but progressive, H5 ridge. This will push to the east late next week, giving way for another chance for showers and possibly a thunderstorm or two. At this time, the temperature profile looks to keep most or all or the precipitation liquid. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 130 PM CDT Sat Apr 23 2022 Main TAF concerns center around varied CIGS with IFR/LIFR CIGS north of the warm front and MVFR/VFR CIGS south of the front. Some VSBY reduction in localized fog, and also expected in showers and thunderstorms through the afternoon/evening. Winds to remain gusty most locations initially from the ENE possibly shifting to the SE, then as the low moves east of the area into Sunday shifting to the NW and gusty. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...Wind Advisory until 7 PM CDT this evening for NDZ039-049-052-053. MN...Wind Advisory until 7 PM CDT this evening for MNZ003-029-030-040. UPDATE...MJB SHORT TERM...Godon LONG TERM...Lynch AVIATION...MJB
Hazardous weather outlook, Apr 23, 6:06 AM CDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 606 AM CDT Sat Apr 23 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-241115- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 606 AM CDT Sat Apr 23 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Scattered thunderstorms will continue across the area this morning. If these storms linger or train across any area, minor overland flooding or flash flooding are possible. Scattered severe thunderstorms are possible this afternoon into the early evening, mainly across east central and southeast North Dakota into areas along and south of highway 2 in Minnesota. Hail up to 1.50 inches, wind gusts to 60 mph, and an isolated tornado are possible. Minor overland flooding or flash flooding could also occur. More light snow will spread into areas west of Devils Lake late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Light snow will continue Sunday into Sunday evening. Most areas can expect a dusting, but the Devils Lake region could see around 2 inches. Northwest wind gusts up to 50 mph are also possible along and west of the Red River Valley Sunday into Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon.
In the hours before
Local storm report, Apr 23, 2:25 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
225 PM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM FLOOD 4 SE RED LAKE FALLS 47.84N 96.21W
04/23/2022 RED LAKE MN PUBLIC
OVERLAND FLOODING AND MOVING WATER OVER ROAD
NEAR BEAUX GALLOT RIVER STREAM.
&&Local storm report, Apr 23, 2:26 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
226 PM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLOOD 4 ESE BALD HILL DAM 47.01N 98.00W
04/23/2022 BARNES ND PUBLIC
RIVER/CREEK OVERFLOWING;
CROPLAND/YARD/BASEMENT FLOODING.
&&Local storm report, Apr 23, 2:43 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
243 PM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM FLOOD MENTOR 47.70N 96.14W
04/23/2022 POLK MN PUBLIC
REPORT OF RURAL ROAD BEING PARTIALLY
COLLAPSED/WASHED OUT PREVENTING TRAVEL.
&&Local storm report, Apr 23, 2:55 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
255 PM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM FLOOD CROOKSTON 47.77N 96.61W
04/23/2022 POLK MN PUBLIC
CITY MANAGERS ARE REQUESTING PERSONS 16 AND
OVER FOR SANDBAGGING ALONG DIKES AND WALK
PATHS.
&&Local storm report, Apr 23, 3:52 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
352 PM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG 3 SSW GARDNER 47.10N 96.99W
04/23/2022 CASS ND PUBLIC
8-10FT TREES BROKEN AT TRUNKS WITH DIME SIZE
AND STRONG WIND.
&&Local storm report, Apr 23, 3:55 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
355 PM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 3 SSW GARDNER 47.10N 96.99W
04/23/2022 CASS ND PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
SSW GARDNER. 8-10FT TREES BROKEN AT TRUNKS
WITH DIME SIZE AND STRONG WIND.
&&The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:14 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Richland | 46 min |
| Apr 22, 10:06 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Richland | 29 min |
| Apr 22, 11:29 PM CDT | Special Weather Statement | FGF | Ransom, Richland, Sargent | 61 min |
| Apr 23, 4:32 AM CDT | Areal Flood Warning | FGF | Grand Forks, Traill | 11 hr |
| Apr 23, 6:18 AM CDT | Areal Flood Warning | FGF | Grand Forks, Griggs, Nelson, Steele, Walsh | 10 hr |
| Apr 23, 10:24 AM CDT | River Flood Warning | FGF | Cass | 3 days |
| Apr 23, 10:37 AM CDT | River Flood Warning | FGF | Walsh | 10 days |
| Apr 23, 10:40 AM CDT | River Flood Warning | FGF | Pembina | 22 days |
| Apr 23, 10:42 AM CDT | River Flood Warning | FGF | Cass | 39 days |
| Apr 23, 10:42 AM CDT | River Flood Warning | FGF | Cass | 40 days |
| Apr 23, 11:13 AM CDT | Flash Flood Warning | FGF | Grand Forks | 9 hr |
| Apr 23, 11:29 AM CDT | River Flood Warning | FGF | Richland | 24 hr |
| Apr 23, 11:32 AM CDT | River Flood Warning | FGF | Traill | 28 days |
| Apr 23, 1:27 PM CDT | Wind Advisory | FGF | Cass, Ransom, Richland, Sargent | 5 hr |
| Apr 23, 1:50 PM CDT | Tornado Warning | FGF | Richland | 40 min |
| Apr 23, 2:28 PM CDT | Tornado Warning | FGF | Cass, Ransom, Richland | 47 min |
| Apr 23, 3:11 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Steele, Traill | 49 min |
| Apr 23, 3:17 PM CDT | Areal Flood Advisory | FGF | Cass, Richland | 3 hr |
| Apr 23, 3:30 PM CDT | Tornado Warning | FGF | Barnes | 11 min |
| Apr 23, 3:50 PM CDT | Areal Flood Advisory | FGF | Cass, Traill | 3 hr |
| Apr 23, 3:56 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Grand Forks, Steele, Traill | 49 min |
| Apr 23, 4:05 PM CDT | Winter Weather Advisory | FGF | Benson, Cavalier, Eddy, Grand Forks, Griggs, Nelson and 6 more | 42 hr |
| Apr 23, 4:18 PM CDT | Flash Flood Warning | FGF | Cass, Grand Forks, Traill | 6 hr |
| Apr 23, 4:46 PM CDT | Special Weather Statement | FGF | Grand Forks | 29 min |
| Apr 23, 4:47 PM CDT | Areal Flood Warning | FGF | Grand Forks, Griggs, Nelson, Steele, Walsh | 4 days |
| Apr 23, 5:22 PM CDT | Flash Flood Warning | FGF | Traill | 6 hr |
| Apr 23, 6:02 PM CDT | Areal Flood Warning | FGF | Steele | 22 hr |
| Apr 23, 6:09 PM CDT | Areal Flood Warning | FGF | Traill | 4 days |
| Apr 23, 6:26 PM CDT | Flash Flood Warning | FGF | Grand Forks | 6 hr |
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.